ArticleOriginal scientific text
Title
Optimal control problems with upper semicontinuous Hamiltonians
Authors 1
Affiliations
- Faculty of Mathematics and Computer Science, Nicolaus Copernicus University, Chopina 12/18, 87-100 Toruń, Poland
Abstract
In this paper we give examples of value functions in Bolza problem that are not bilateral or viscosity solutions and an example of a smooth value function that is even not a classic solution (in particular, it can be neither the viscosity nor the bilateral solution) of Hamilton-Jacobi-Bellman equation with upper semicontinuous Hamiltonian. Good properties of value functions motivate us to introduce approximate solutions of equations with such type Hamiltonians. We show that the value function is the unique approximate solution.
Keywords
Hamilton-Jacobi-Bellman equation, Bolza problem, viscosity solution, bilateral solution, monotonic approximation, semicontinuous Hamiltonian
Bibliography
- J.P. Aubin and A. Cellina, Differential Inclusions, Springer-Verlag, Berlin-Heidelberg-New York-Toyo, 1984.
- M. Bardi and I. Capuzzo-Dolcetta, Optimal control and viscosity solutions of Hamilton-Jacobi-Bellman equations, Birkhauser, Boston, 1997. doi:10.1007/978-0-8176-4755-1
- E.N. Barron and R. Jensen, Semicontinuous viscosity solutions for Hamilton-Jacobi equations with convex Hamiltonians, Commun. In Partial Differential Equations. 15 (12) (1990), 1713-1742. doi:10.1080/03605309908820745
- A. Briani, Convergence of Hamilton-Jacobi equations for sequences of optimal control problems, Commun. Appl. Anal. 4 (2000), 227-244.
- G. Buttazzo and G. Dal Maso, Γ-convergence and optimal control problems, J. Optim. Theory Appl. 38 (1982), 385-407. doi:10.1007/BF00935345
- L. Cesari, Optimization - theory and applications, problems with ordinary differential equations, Springer, New York, 1983.
- F. Clarke, Optimization and nonsmooth analysis, Wiley, New York, 1983.
- G. Dal Maso and H. Frankowska, Autonomous integral functionals with discontinuous nonconvex integrands: Lipschitz regularity of minimizers, DuBois-Reymond necessary conditions, and Hamilton-Jacobi equations.
- H. Frankowska, Lower semicontinuous solutions of Hamilton-Jacobi-Bellman equations, SIAM J. Control Optim. 31 (1993), 257-272. doi:10.1137/0331016
- R. Goebel, Convex optimal control problems with smooth Hamiltonians, Siam J. Control Optim. 43 (2005), 1787-1811. doi:10.1137/S0363012902411581
- S. Plaskacz and M. Quincampoix, Discontinuous Mayer control problem under stateconstrainc, Topol. Methods Nonlinear Anal. 15 (1) (2000), 91-100.
- S. Plaskacz and M. Quincampoix, On representation formulas for Hamilton Jacobi's equations related to calculus of variations problems, Journal of the Juliusz Schauder Center 20 (2002), 85-118.
- S. Plaskacz and M. Quincampoix, Value-functions for differential games and control systems with discontinuous terminal cost, SIAM J. Control Optim. 39 (5) (2000), 1485-1498. doi:10.1137/S0363012998340387
- R. Rockafellar, Convex Analysis, Princeton, New Jersey, 1970.
- R. Rockafellar and R. J.-B. Wets, Variational Analysis, Springer-Verlag, Berlin, 1998. doi:10.1007/978-3-642-02431-3
- A.I. Subbotin, Generalized solutions of first-order PDEs: The dynamical optimization perspective, Translated from Russian. Systems Control: Foundations Applications. Birkhuser Boston, Inc., Boston, MA, 1995.